IDEAS home Printed from https://ideas.repec.org/a/inm/ormnsc/v19y1973i5p547-554.html
   My bibliography  Save this article

Extensions of the Fundamental Theorem of Exponential Smoothing

Author

Listed:
  • Kenneth O. Cogger

    (University of Kansas)

Abstract

The fundamental theorem of exponential smoothing is extended to include the nonasymptotic case where only a finite number of time series observations are available. This extension leads to the rigorous elimination of the present need for initial conditions in general order exponential smoothing forecasts. In addition, a computationally efficient procedure is presented for the calculation of all elements of the general order exponential smoothing coefficient matrix. These extensions of the fundamental theorem permit the applied use of general order exponential smoothing in a computationally efficient and unambiguous manner.

Suggested Citation

  • Kenneth O. Cogger, 1973. "Extensions of the Fundamental Theorem of Exponential Smoothing," Management Science, INFORMS, vol. 19(5), pages 547-554, January.
  • Handle: RePEc:inm:ormnsc:v:19:y:1973:i:5:p:547-554
    as

    Download full text from publisher

    File URL: http://dx.doi.org/10.1287/mnsc.19.5.547
    Download Restriction: no

    References listed on IDEAS

    as
    1. Jacob A. Mincer & Victor Zarnowitz, 1969. "The Evaluation of Economic Forecasts," NBER Chapters,in: Economic Forecasts and Expectations: Analysis of Forecasting Behavior and Performance, pages 3-46 National Bureau of Economic Research, Inc.
    2. N/A, 1962. "Summary," National Institute Economic Review, National Institute of Economic and Social Research, vol. 19(1), pages 3-3, February.
    3. N/A, 1962. "Summary," National Institute Economic Review, National Institute of Economic and Social Research, vol. 20(1), pages 3-3, May.
    4. N/A, 1962. "Summary," National Institute Economic Review, National Institute of Economic and Social Research, vol. 21(1), pages 3-3, August.
    5. J. G. Cragg & Burton G. Malkiel, 1968. "The Consensus And Accuracy Of Some Predictions Of The Growth Of Corporate Earnings," Journal of Finance, American Finance Association, vol. 23(1), pages 67-84, March.
    6. N/A, 1962. "Summary," National Institute Economic Review, National Institute of Economic and Social Research, vol. 22(1), pages 3-3, November.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:inm:ormnsc:v:19:y:1973:i:5:p:547-554. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Mirko Janc). General contact details of provider: http://edirc.repec.org/data/inforea.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.